Journal Mobile Options
Table of Contents
Vol. 213, No. 1, 2006
Issue release date: June 2006
Section title: Case Report
Dermatology 2006;213:37–39
(DOI:10.1159/000092836)

Grover’s Disease Induced by Cetuximab

Tscharner G.G. · Bühler S. · Borner M. · Hunziker T.
Departments of aDermatology and bOncology, University of Berne, Berne, Switzerland

Do you have an account?

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

Register and profit from personalized services (MyKarger) Login Information

Please create your User ID & Password





Contact Information









I have read the Karger Terms and Conditions and agree.

To view the fulltext, please log in

To view the pdf, please log in

Buy

  • FullText & PDF
  • Unlimited re-access via MyKarger (new!)
  • Unrestricted printing, no saving restrictions for personal use
  • Reduced rates with a PPV account
read more

Direct: USD 33.00
Account: USD 23.00

Select

Rent/Cloud

  • Rent for 48h to view
  • Buy Cloud Access for unlimited viewing via different devices
  • Synchronizing in the ReadCube Cloud
  • Printing and saving restriction apply

Rental: USD 8.50
Cloud: USD 20.00

Select

Subscribe

  • Automatic perpetual access to all articles of the subscribed year(s)
  • Unlimited re-access via Subscriber Login or MyKarger
  • Unrestricted printing, no saving restrictions for personal use
read more

Subcription rates


Select


Article / Publication Details

First-Page Preview
Abstract of Case Report

Received: 8/28/2005
Accepted: 1/20/2006
Published online: 6/27/2006

Number of Print Pages: 3
Number of Figures: 3
Number of Tables: 0

ISSN: 1018-8665 (Print)
eISSN: 1421-9832 (Online)

For additional information: http://www.karger.com/DRM

Abstract

A 71-year-old man exhibited an acute acneiform rash affecting the face and the upper trunk about 2 weeks after starting cetuximab, an epidermal growth factor (EGF) receptor antagonist treatment for metastatic colon cancer. The skin eruption faded after stopping cetuximab and applying topical corticosteroids. The reexposure to cetuximab 3 weeks later provoked a more extended relapse of the skin rash, which then clinically and histologically corresponded to transient acantholytic dermatosis . While the acneiform cutaneous side effects of the EGF receptor antagonists are interpreted as a result of the direct interference with pilosebaceous follicle homeostasis, in this case an acrosyringium-related pathogenesis might be postulated. Applying topical corticosteroids and emollients, the cetuximab therapy could be pursued.


Article / Publication Details

First-Page Preview
Abstract of Case Report

Received: 8/28/2005
Accepted: 1/20/2006
Published online: 6/27/2006

Number of Print Pages: 3
Number of Figures: 3
Number of Tables: 0

ISSN: 1018-8665 (Print)
eISSN: 1421-9832 (Online)

For additional information: http://www.karger.com/DRM


Copyright / Drug Dosage

Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in goverment regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

References

  1. Braun-Falco M, Holtmann C, Lordick F, Ring J: Follikuläre Arzneimittelreaktion auf Cetuximab: eine häufige Nebenwirkung bei der Therapie metastasierter kolorektaler Karzinome. Hautarzt online, July 2005.
  2. Harding J, Burtness B: Cetuximab: an epidermal growth factor receptor chimeric human-murine monoclonal antibody. Drugs Today 2005;41:107–127.
  3. Laffitte E, Saurat JH: Kinase inhibitor-induced pustules. Dermatology 2005;211:305–306.
  4. Lee MW, Seo CW, Kim SW, et al: Cutaneous side effects in non-small cell lung cancer patients treated with Iressa (ZD1839), an inhibitor of epidermal growth factor. Acta Dermatol Venereol 2004;84:23–26.
  5. Perez-Soler R, Delord JP, Halpern A, et al: HER1/EGFR inhibitor-associated rash: future directions for management and investigation outcomes from the HER1/EGFR inhibitor rash management forum. Oncologist 2005;10:345–356.
  6. Segaert S, Van Cutsem E: Clinical signs, pathophysiology and management of skin toxicity during therapy with epidermal growth factor receptor inhibitors. Ann Oncol 2005;16:1425–1433.
  7. Vallbohmer D, Lenz HJ: Epidermal growth factor receptor as a target for chemotherapy. Clin Colorectal Cancer 2005;5(suppl 1):19–27.

    External Resources

  8. Molinari E, De Quatrebarbes J, André T, Aractingi S: Cetuximab-induced acne. Dermatology 2005;211:330–333.
  9. Albanell J, Rojo F, Averbuch S, et al: Pharmacodynamic studies of the epidermal growth factor receptor inhibitor ZD1839 in skin from cancer patients: histopathologic and molecular consequences of receptor inhibition. J Clin Oncol 2002;20:110–124.
  10. Busam KJ, Capodieci P, Motzer R, et al: Cutaneous side-effects in cancer patients treated with the antiepidermal growth factor receptor antibody C225. Br J Dermatol 2001;144:1169–1176.
  11. Treudler R, Zouboulis CC: Follicular drug eruption induced by gefitinib (ZD1839, Iressa): clinical picture correlates with in vitro data of focal epidermal necrosis after epidermal growth factor inhibition in skin cultures. Dermatology 2005;211:375–376.
  12. French LE, Piletta PA, Etienne A, et al: Incidence of transient acantholytic dermatosis (Grover’s disease) in a hospital setting. Dermatology 1999;198:410–411.
  13. Parsons JM: Transient acantholytic dermatosis (Grover’s disease): a global perspective. J Am Acad Dermatol 1996;35:653–666.
  14. Antley CM, Carrington PR, Mrak RE, Smoller BR: Grover’s disease (transient acantholytic dermatosis): relationship of acantholysis to acrosyringia. J Cutan Pathol 1998;25:545–549.
  15. Davis MD, Dinneen AM, Landa N, Gibson LE: Grover’s disease: clinicopathologic review of 72 cases. Mayo Clin Proc 1999;74:229–234.